MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM D; PROSTHESIS HIP

ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM D; PROSTHESIS HIP
Catalog Number 010000934
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed a follow-up mdr will be submitted.Report source: (b)(6).
 
Event or Problem Description
It was reported that during an initial hip procedure the liner would not seat in the shell.It was noted after the acetabulum was fixed to 49 during the operation, a no.50 g7 cup was placed and two 15mm screws were implanted.Then the liner of the trial was inserted.The handle part used the no.11 echo handle and the 36/0 test head.The surgeon struck the liner after checking the screw at the bottom of the acetabulum and found the g7 liner would not lock.The surgeon began to clean up the cup surrounding soft tissue, bone, fat, and once again, checked whether the screw is tight.Still the liner would not lock into place, after an hour-long repeatedly.A new liner was opened and inserted successfully.The stem and head were then inserted to complete the operation.A 60-minute delay and blood loss of 800 ml was noted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
One g7 hi-wall e1 liner 36mm d item# 010000934 lot# 6839502 was returned and evaluated.Upon visual inspection, the locking feature has some indentation along with the outer radius.The provided pictures that were taken during the procedure also confirm the reported event as it can be seen that the liner is not fully seated in the cup.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues as an undated initial op note states no complications were noted, the reported allegation was not mentioned in the revision dictation as the operation went smoothly and an ebl of 800 ml with delay of 60 min.Device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 HI-WALL E1 LINER 36MM D
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12300596
Report Number0001825034-2021-02328
Device Sequence Number3807533
Product Code LPH
UDI-Device Identifier00880304527096
UDI-Public(01)00880304527096(17)250810(10)6839502
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Catalogue Number010000934
Device Lot Number6839502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexMale
Patient Weight60 KG